Alert archive / Montana / River Flood Warnings in 2015
River Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Mar 16, 2015, 6:16 AM MDT for Lincoln County, Montana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2015, 6:16 AM MDT (12:16 UTC)
- Expired
- Mar 17, 2015, 6:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 188 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
614
WGUS45 KMSO 161216
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
616 AM MDT MON MAR 16 2015
MTC053-171200-
/O.NEW.KMSO.FL.W.0001.150316T1216Z-150317T1200Z/
/00000.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MT-
616 AM MDT MON MAR 16 2015
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR...
YAAK RIVER NEAR TROY IN...
NORTHWESTERN LINCOLN COUNTY IN NORTHWESTERN MONTANA...
* FLOOD WARNING FOR THE YAAK RIVER NEAR TROY.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 AM MONDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* AT 8.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER INCLUDING HOMES AND ACCESS ROADS. SYLVANITE RANGER STATION
ROAD AND UPPER FORD ROAD AFFECTED BY FLOODING.
* UNTIL 600 AM MDT TUESDAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4894 11534 4886 11539 4889 11559 4878 11562
4875 11581 4864 11579 4851 11592 4860 11600
4867 11593 4877 11600 4883 11598 4887 11589
4888 11573 4897 11569 4900 11562
$$1 follow-up statement
485
WGUS85 KMSO 161902
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
102 PM MDT MON MAR 16 2015
MTC053-161909-
/O.CAN.KMSO.FL.W.0001.000000T0000Z-150317T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MT-
102 PM MDT MON MAR 16 2015
...THE FLOOD WARNING FOR RAIN AND SNOWMELT IN NORTHWESTERN LINCOLN
COUNTY IS CANCELLED...
HEAVY PRECIPITATION HAS ENDED ACROSS THE AREA AND WATERS ARE
BEGINNING TO RECEDE. THEREFORE...THE MAIN FLOODING THREAT HAS ENDED.
MINOR INUNDATION OF LOW-LYING AREAS IS STILL POSSIBLE INTO THIS
EVENING.
LAT...LON 4894 11534 4886 11539 4889 11559 4878 11562
4875 11581 4864 11579 4851 11592 4860 11600
4867 11593 4877 11600 4883 11598 4887 11589
4888 11573 4897 11569 4900 11562
$$
DVCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Mar 16, 4:14 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 16, 4:14 AM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
414 AM MDT MON MAR 16 2015
...ELEVATED SMALL STREAM FLOWS AND CONTINUED THREAT OF
ROCK/MUDSLIDES ACROSS NORTHWEST MONTANA THROUGH THIS AFTERNOON...
.DISCUSSION...
A potent surge of subtropical moisture that had overspread the
Northern Rockies during the past day will continue through this
afternoon. Most of the heaviest rain shower activity will continue
to be focused across northwest Montana, including the Glacier Park
Region. Elevated small stream flows and the threat for additional
rock/mudslides across the northwest Montana will exist for the
remainder of today. The Yaak River in particularly will be closely
monitored through today, as impressive rises of several feet have
occurred. Remember: if you encounter water covering a road, turn
around, don't drown. Also, a relatively cold airmass moving from
east of the Continental Divide will change some of that rainfall
to snowfall, particularly over Marias Pass, through roughly midday
today. Sudden snow covered roadways combined with low visibility
from Essex to Marias Pass along Highway 2 will lead to hazardous
driving conditions during this time.
Following a brief dry respite this afternoon and tonight across
the Northern Rockies, the next Pacific storm system will impact
the region Tuesday through Wednesday. In the past day, forecast
models have begun to increase the precipitation potential from
this system, however precipitation for this period will be much
less than the system present this morning.
Forecast models mostly agree that Thursday and Friday across the
Northern Rockies will be mostly influenced by strong high
pressure, which translates to relatively dry and warm conditions.
Another weak storm system is anticipated to move across the
Northern Rockies on Saturday and Sunday. Models agree upon the
existence of this system, however the strength of the associated
atmospheric features remains debatable. Again, the system
anticipated to be less significant than the current one, but
still very warm for mid- March.
&&
.AVIATION...
Rain showers will continue to impact KGPI from time to time
through at least 16/1800Z, limiting visibility and ceiling
somewhat. Terrain will be mostly obscured across much of the
Northern Rockies through 16/1800Z as well, however the worst
obscurations will be over the Glacier Park Region (east of KGPI)
during this time. Otherwise, showers will mostly end after
16/1800Z, however winds will then increase in response to a cool
airmass moving from east of the Continental Divide through
17/0300Z. Gusts in the 20kt to 30kt range will be common at all
area terminals, particularly KMSO and KBTM.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until Noon MDT today for Marias Pass in
the West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:39 PM MDT | Special Weather Statement | MSO | Deer Lodge | 66 min |
Nearby
River Flood Warnings in Montana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.